MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915324
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the procedure according to ifu, the physician found that the wire was bent and opened up a new kit to finish the procedure.Per the customer, it is unknown if the second iab was inserted at the same insertion site or a different site.The patient condition is reported as "fine".No harm or injury to the patient.No report of delay of therapy.
 
Additional Manufacturer Narrative
(b)(4).The serial number (b)(6) reported on the complaint report does not match the serial number on the returned sample.The serial number of the returned sample is jz10860.The reported lot number (18f21k0001) matches the lot number for the returned sample.Additional information obtained during a follow up indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) with an original packaging box that does not match the serial number on the returned iabc.The sample was returned in a shipping box and was packed in the original tray.Returned with the sample was the supplied 30cc inflation driveline tubing, ap tubing (short extension tubing and 60" tubing), and 60cc luer slip syringe; all components were visually inspected, and no abnormalities were noted.An unopened/sealed semi-finished insertion kit was returned with the sample; no abnormality was noted with the kit.Upon return, the peel away sheath was noted on the iabc.The bladder was noted in its original packaging location, within the tray; no abnormality was noted with the original packaging tray.The one-way valve was connected and tethered to the short driveline tubing.Two kinks were noted to the central lumen at approximately 12.5cm and 53.8cm from the iabc luer end and the central lumen was consistent with a flattened appearance.No blood was noted on the returned iabc.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab kinked is confirmed.Upon return, two kinks were noted to the iabc central lumen and were consistent with a flattened appearance.Resistance was noted upon loading a guidewire into the iabc central lumen.No other damage was noted to the central lumen.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the kinked/flattened central lumen.The root cause of the complaint is undetermined.A most probable potential cause is customer handling.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15896046
Report Number3010532612-2022-00539
Device Sequence Number12066885
Product Code DSP
UDI-Device Identifier10801902161960
UDI-Public10801902161960
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberIPN915324
Device Catalogue NumberIAB-S730C
Device Lot Number18F21K0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown